MAUDE Adverse Event Report: STRAUB MEDICAL AG Rotarex; Thrombectomy & Atherectomy

STRAUB MEDICAL AG Rotarex; Thrombectomy & Atherectomy
Catalog Number 80237
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b (mcw; dqx) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a thrombectomy and atherectomy procedure using a rotarex device.During the procedure, it was reported that the guidewire fused with the catheter and the helix broke.There was no reported patient injury.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a thrombectomy and atherectomy procedure using a rotarex device via femoral access.During the procedure, it was reported that the guidewire fused with the catheter and the helix broke.Additionally, a small perforation occurred in the superficial femoral artery (sfa) just distal to the common femoral artery.To treat the perforation, a covered stent was implanted.The access site was femoral.Currently, the patient is well.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review for the catheter was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: catheter and guidewire and the collecting bag were returned for evaluation and a physical investigation was performed on the catheter.During physical investigation a catheter the guide wire stuck inside, and the collecting bag were received.The golden tip of the guide wire was found worn out.The collecting bag connector had no issues.Due to the clogging with bodily material flushing was necessary, even after flushing it was not possible to aspirate the catheter.A clear root cause could not be identified but a damaged guidewire represents a known inherent risk.Labeling review: as the reported event did not allege a labelling or use related issue, a labelling review is not required.D2b (mcw; dqx), b1, b5, g3, h6 (device, component, method, result, conclusion).Section a through f : the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Rotarex
Common Device Name
Thrombectomy & Atherectomy
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
Straub Medical AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key25824107
Report Number3008439199-2026-00250
Device Sequence Number9721463
Product Code MCW
UDI-Device Identifier07640142811862
UDI-Public(01)07640142811862(17)281215(10)260510
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number80237
Device Lot Number260510
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Supplement Date Received by Manufacturer09/28/2026
Initial Report FDA Received Date07/15/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown